Alert archive / Washington / Winter Storm Warnings in 2018
Winter Storm Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Apr 12, 2018, 3:03 PM PDT. It took effect at Apr 13, 2018, 5:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:03 PM PDT (22:03 UTC)
- In effect from
- Apr 13, 2018, 5:00 AM PDT
- Expired
- Apr 14, 2018, 2:40 PM PDT
- In force
- 34 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
201 WWUS46 KSEW 122203 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 303 PM PDT Thu Apr 12 2018 WAZ569-131000- /O.UPG.KSEW.WS.A.0009.180413T1300Z-180414T1300Z/ /O.NEW.KSEW.WS.W.0008.180413T1200Z-180414T1300Z/ Cascades of Pierce and Lewis Counties- Including Paradise and Crystal Mountain Ski Area 303 PM PDT Thu Apr 12 2018 ...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 6 AM PDT SATURDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 2 feet are expected. * WHERE...Cascades in Pierce and Lewis Counties, including Paradise on Mount Rainier. * WHEN...From 5 AM Friday to 6 AM PDT Saturday. * ADDITIONAL DETAILS...Be prepared for difficult travel conditions and poor visibilities at times. The weight of the heavy snow could snap tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For the latest road conditions in Washington state, call 5 1 1. && $$ WAZ567-131000- /O.NEW.KSEW.WW.Y.0029.180413T1300Z-180414T1300Z/ Cascades of Whatcom and Skagit Counties- Including Mount Baker Ski Area 303 PM PDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Snow expected. Total snow accumulations of 10 to 18 inches are expected. * WHERE...Cascades in Whatcom and Skagit Counties, including the Mount Baker Ski Area. * WHEN...From 6 AM Friday to 6 AM PDT Saturday. * ADDITIONAL DETAILS...Be prepared for snow covered or slippery roads and reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For the latest road conditions in Washington state, call 5 1 1. && $$ www.weather.gov/seattle
6 follow-up statements
338 WWUS46 KSEW 131000 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 300 AM PDT Fri Apr 13 2018 WAZ569-132330- /O.CON.KSEW.WS.W.0008.180413T1200Z-180414T1300Z/ Cascades of Pierce and Lewis Counties- 300 AM PDT Fri Apr 13 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected, with total snow accumulations of 1 to 2 feet. * WHERE...Cascades in Pierce and Lewis Counties, including Paradise on Mount Rainier. * WHEN...From 5 AM Friday to 6 AM PDT Saturday. * ADDITIONAL DETAILS...Be prepared for difficult travel conditions and poor visibilities at times. The weight of the heavy snow could snap tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ567-132330- /O.CON.KSEW.WW.Y.0029.180413T1300Z-180414T1300Z/ Cascades of Whatcom and Skagit Counties- 300 AM PDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Snow expected, with total snow accumulations of 9 to 17 inches. * WHERE...Cascades in Whatcom and Skagit Counties, including the highway to the Mount Baker Ski Area. * WHEN...From 6 AM Friday to 6 AM PDT Saturday. * ADDITIONAL DETAILS...Be prepared for snow covered or slippery roads and reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
936 WWUS46 KSEW 132202 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 302 PM PDT Fri Apr 13 2018 WAZ569-140530- /O.EXT.KSEW.WS.W.0008.000000T0000Z-180415T0600Z/ Cascades of Pierce and Lewis Counties- 302 PM PDT Fri Apr 13 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY ABOVE 4500 FEET... * WHAT...Heavy snow at times through Saturday evening. Additional snow accumulation around 1 foot. Locally higher amounts close to 18 inches possible. * WHERE...Cascades in Pierce and Lewis Counties, including Paradise on Mount Rainier. * WHEN...Until 11 PM PDT Saturday. Heaviest snowfall will occur tonight and Saturday afternoon through the evening. * ADDITIONAL DETAILS...Be prepared for difficult travel conditions and poor visibilities at times. The weight of the heavy snow could snap tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ567-140530- /O.CON.KSEW.WW.Y.0029.000000T0000Z-180414T1300Z/ Cascades of Whatcom and Skagit Counties- 302 PM PDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Snow. Additional snow accumulation around 5 to 10 inches by Saturday morning. * WHERE...Cascades in Whatcom and Skagit Counties, including the highway to the Mount Baker Ski Area. * WHEN...through 6 AM PDT Saturday. * ADDITIONAL DETAILS...Be prepared for snow covered or slippery roads and reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
696 WWUS46 KSEW 140455 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 955 PM PDT Fri Apr 13 2018 WAZ569-141300- /O.CON.KSEW.WS.W.0008.000000T0000Z-180415T0600Z/ Cascades of Pierce and Lewis Counties- 955 PM PDT Fri Apr 13 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY ABOVE 4500 FEET... * WHAT...Heavy snow. Additional snow accumulations of 13 to 18 inches for total accumulations up to 24 inches. * WHERE...Cascades of Pierce and Lewis Counties. * WHEN...Until 11 PM PDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree branches could fall. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ567-141300- /O.CON.KSEW.WW.Y.0029.000000T0000Z-180414T1300Z/ Cascades of Whatcom and Skagit Counties- 955 PM PDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Snow. Additional snow accumulations of 5 to 8 inches, giving total accumulations of 6 to 11 inches, are expected. * WHERE...Cascades of Whatcom and Skagit Counties. * WHEN...Until 6 AM PDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
260 WWUS46 KSEW 141002 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 302 AM PDT Sat Apr 14 2018 WAZ567-141115- /O.CAN.KSEW.WW.Y.0029.000000T0000Z-180414T1300Z/ Cascades of Whatcom and Skagit Counties- 302 AM PDT Sat Apr 14 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Precipitation has decreased early this morning as the frontal system moved south of the area. While additional snowfall is expected, it will likely remain below advisory levels. $$ WAZ569-142345- /O.CON.KSEW.WS.W.0008.000000T0000Z-180415T0600Z/ Cascades of Pierce and Lewis Counties- 302 AM PDT Sat Apr 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4500 FEET... * WHAT...Heavy snow. Additional snow accumulations of 8 to 18 inches. * WHERE...Cascades of Pierce and Lewis Counties. * WHEN...Until 11 PM PDT tonight. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree branches could fall. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
212 WWUS46 KSEW 141539 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 839 AM PDT Sat Apr 14 2018 WAZ569-142330- /O.CON.KSEW.WS.W.0008.000000T0000Z-180415T0600Z/ Cascades of Pierce and Lewis Counties- 839 AM PDT Sat Apr 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4500 FEET... * WHAT...Heavy snow at times. Additional snow accumulations around 1 foot. * WHERE...Cascades of Pierce and Lewis Counties including Paradise at Mount Rainier. * WHEN...Until 11 PM PDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ567-568-142330- /O.NEW.KSEW.WW.Y.0030.180414T1539Z-180415T0600Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- 839 AM PDT Sat Apr 14 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... * WHAT...Snow at times, heaviest this afternoon and evening. Additional snow accumulation 5 to 11 inches above 4000 feet. * WHERE...Cascades of Whatcom, Skagit, Snohomish, and King counties. Includes Mount Baker and Stevens Pass. * WHEN...Until 11 PM PDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. Call 5-1-1 for road conditions before travel through the passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
088 WWUS46 KSEW 142140 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 240 PM PDT Sat Apr 14 2018 WAZ569-150600- /O.CAN.KSEW.WS.W.0008.000000T0000Z-180415T0600Z/ /O.EXA.KSEW.WW.Y.0030.000000T0000Z-180415T0600Z/ Cascades of Pierce and Lewis Counties- 240 PM PDT Sat Apr 14 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4500 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow and rain, then showers after midnight. Additional snow accumulations of 4 to 8 inches. * WHERE...Cascades of Pierce and Lewis Counties including Paradise at Mount Rainier. * WHEN...Until 11 PM PDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ567-150600- /O.CON.KSEW.WW.Y.0030.000000T0000Z-180415T0600Z/ Cascades of Whatcom and Skagit Counties- 240 PM PDT Sat Apr 14 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... * WHAT...Snow and rain, then showers after midnight. Additional snow accumulations of 4 to 8 inches. Highest snow amounts at Mount Baker. * WHERE...Cascades of Whatcom and Skagit Counties including Mount Baker. * WHEN...Until 11 PM PDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ568-150600- /O.CON.KSEW.WW.Y.0030.000000T0000Z-180415T0600Z/ Cascades of Snohomish and King Counties- 240 PM PDT Sat Apr 14 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4500 FEET... * WHAT...Snow and rain, then showers after midnight. Additional snow accumulations of 4 to 8 inches. Highest amounts above the passes. * WHERE...Cascades of Snohomish and King Counties. * WHEN...Until 11 PM PDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ www.weather.gov
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 12, 10:02 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 12, 10:02 AM PDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
1002 AM PDT Thu Apr 12 2018
.SYNOPSIS...Low pressure aloft currently over the region will
continue moving east. A frontal system will bring another round of
wet and locally windy weather to the area on Friday. This front
will exit the area Saturday morning. Expect cool and unsettled
conditions Sunday and Monday.
&&
.SHORT TERM...
There were scattered showers, more numerous over the southwest
half of the CWA, present this morning. There was also some
sunshine over the areas where there were breaks in the cloud
cover.
The upper trough axis will move over eastern WA late this afternoon.
Meanwhile a flat upper ridge will approach the Pacific Northwest
from offshore and move over the CWA this evening. Most of the area
will have showers at some point during the day, but precipitation
amounts generally will not amount to much. Overall, expect showers
with some sun breaks today. Highs will be in the upper 40s to mid
50s today or several degrees below normal.
Any break in precipitation from the upper ridge moving inland this
evening will be short lived, as a warm front immediately upstream
of it will spread steady precipitation inland late tonight and
Friday morning. Fairly significant precipitation amounts should
continue Friday and Friday night, as the frontal system will be
associated with the leading edge of a 140+ kt southwesterly jet
extending from well offshore into the Pacific Northwest. The
trailing cold front will drag across the area Saturday and
probably into Saturday night, gradually shifting southward. Models
have been somewhat inconsistent with regard to the cold front,
but the general model trend suggests it will be somewhat less wet
than previously thought.
Precipitation from this system will be heaviest over the Olympics.
We are forecasting generally 2.5 to 5 inches there during the
36-hour period from 11 pm tonight through 11 am Saturday, with
the snow level rising to around 4500 ft. The Cascades should
receive roughly 1.5 to 3 inches during that period, also with the
snow level rising to around 4500 ft; that should produce heavy
snow amounts at Paradise, and a winter storm watch will be issued
for the Cascades of Pierce and Lewis Counties. The interior
lowlands should receive comparatively modest rainfall amounts,
with the greater Seattle area receiving only around 0.50 inch.
The system will produce breezy to windy conditions as well on
Friday and Friday night. As is typical with a strong southeast
pressure gradient, the strongest winds will be at the coast and in
the north interior; winds in those areas could reach advisory
speeds of sustained 35 mph with gusts up to 50 mph. McDonnal/05
.LONG TERM FROM THE PREV DISCUSSION...
A fairly deep upper trough will move into the offshore waters on
Sunday and shift inland on Monday, for a period of cool and
showery weather. The snow level should be around 4000 ft on Sunday
and 3000 ft on Monday. The trough should move downstream Monday
night, with a minor upper ridge moving across the forecast area on
Tuesday. The ridge should move downstream by Wednesday, leaving
Western Washington in a region of weak flow as an upper low moves
into the offshore waters of northern California. While showers
can't be ruled out on Tuesday or Wednesday, those two days look
like the best shot at "dryish" weather. McDonnal
&&
.AVIATION...An upper trough is moving inland and a weak upper
ridge will build over the area this evening. The air is moist and
unstable. At 8am there were showers along the coast and south of
Olympia and those will shift inland with areas of showers this
afternoon and evening. Rain will develop overnight tonight on the
coast, spreading inland by daybreak Friday as a new frontal system
arrives.
KSEA...Typical lower morning cigs will lift up, but also an area of
showers is moving into the area. Another frontal system arrives by
daybreak Friday with more rain.
&&
.MARINE...A trough along the Oregon and south Washington coast
will move ashore with increasing onshore flow this afternoon for
small craft advisory strength winds. Also ocean swell is in the 10-
14 ft range. Another vigorous frontal system will arrive Friday and
gales are possible over the Coastal Waters, with a good 20-30kt SSE
wind for most of the inland waters. The flow will ease on Saturday.
A cold front will move inland on Sunday, mostly to the south over
Oregon.
&&
.HYDROLOGY...
Additional rainfall during the next 24-48 hours will probably
cause the Skokomish River to rise above flood stage early
Saturday. The current forecast has the river rising above flood
stage early Saturday morning and then cresting at 17.5 feet
Saturday afternoon. Otherwise, river flooding is not expected the
next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Friday afternoon through Saturday afternoon for
the Skokomish River in Mason County.
Winter Storm Watch from Friday morning through late Friday night
for the Cascades in Pierce and Lewis Counties above 4500 feet.
PZ...Small Craft Advisory until 5 PM PDT Friday for Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory for rough bar until 5 PM PDT Friday for
Grays Harbor Bar.
Small Craft Advisory from 7 PM this evening to 5 PM PDT Friday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm.
Small Craft Advisory for hazardous seas until 7 PM PDT this
evening for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm.
Small Craft Advisory from 5 PM this afternoon to 11 PM PDT this
evening for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 5 PM PDT Friday
for Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory for hazardous seas until 5 AM PDT Friday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 PM this afternoon to 11 PM PDT
Friday for Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:47 AM PDT | Small Craft Advisory | SEW | 48 hr | |
| Apr 12, 3:13 AM PDT | Flood Watch | SEW | Mason | 43 hr |
| Apr 12, 3:17 AM PDT | Winter Storm Watch | SEW | 12 hr | |
| Apr 12, 2:32 PM PDT | Small Craft Advisory | SEW | 41 hr | |
| Apr 12, 3:03 PM PDT | Winter Weather Advisory | SEW | 36 hr |
Nearby
Winter Storm Warnings in Washington, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.